Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 5, NWS Denver/Boulder, CO

May 18, 2011Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 18, 2011, 5:47 PM MDT for Lincoln County, Colorado. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2011, 5:47 PM MDT (23:47 UTC)
Expired
May 18, 2011, 6:45 PM MDT
In force
58 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 79 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

549 
WUUS55 KBOU 182347
SVRBOU
COC073-190045-
/O.NEW.KBOU.SV.W.0005.110518T2347Z-110519T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
547 PM MDT WED MAY 18 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO

* UNTIL 645 PM MDT

* AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. 
  THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN LINCOLN COUNTY...
  OR 54 MILES SOUTH OF LIMON...MOVING NORTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
  WARNED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 3868 10341 3887 10317 3871 10318 3853 10319
      3853 10350
TIME...MOT...LOC 2346Z 197DEG 25KT 3856 10331
WIND...HAIL <50MPH 1.25IN

$$


BAKER
3 follow-up statements
560 
WWUS55 KBOU 190022
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
622 PM MDT WED MAY 18 2011

COC073-190045-
/O.CON.KBOU.SV.W.0005.000000T0000Z-110519T0045Z/
LINCOLN CO-
622 PM MDT WED MAY 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHEASTERN LINCOLN COUNTY...

AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.  THIS
STORM WAS LOCATED OVER EXTREME SOUTHEASTERN LINCOLN COUNTY...OR 54
MILES SOUTHEAST OF LIMON...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
WARNED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS FROM THIS STORM MAY FLOOD LOW LYING AREAS SUCH AS 
DITCHES...ARROYOS AND UNDERPASSES. AVOID THESE AREAS AND DO NOT 
CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL 
STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF 
THREATENED BY FLOOD WATERS.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 3868 10341 3887 10317 3871 10318 3853 10319
      3853 10350
TIME...MOT...LOC 0021Z 224DEG 16KT 3856 10327
WIND...HAIL <50MPH 1.25IN

$$


BAKER
854 
WWUS55 KBOU 190038
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
638 PM MDT WED MAY 18 2011

COC073-190045-
/O.CON.KBOU.SV.W.0005.000000T0000Z-110519T0045Z/
LINCOLN CO-
638 PM MDT WED MAY 18 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHEASTERN LINCOLN COUNTY...

AT 638 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. 
THIS STORM WAS LOCATED OVER SOUTHEASTERN LINCOLN COUNTY...OR 52 MILES
SOUTHEAST OF LIMON...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
WARNED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 3868 10341 3887 10317 3871 10318 3853 10319
      3853 10350
TIME...MOT...LOC 0038Z 224DEG 16KT 3861 10320
WIND...HAIL <50MPH 1.00IN

$$


BAKER
479 
WWUS55 KBOU 190046
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
646 PM MDT WED MAY 18 2011

COC073-190054-
/O.EXP.KBOU.SV.W.0005.000000T0000Z-110519T0045Z/
LINCOLN CO-
646 PM MDT WED MAY 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN COUNTY 
EXPIRED AT 645 PM MDT...

THE THUNDERSTORM THAT PRODUCED HAIL AND HEAVY RAIN OVER EXTREME 
SOUTHEAST LINCOLN COUNTY HAS MOVED EAST OF THE COUNTY.  

LAT...LON 3868 10341 3887 10317 3871 10318 3853 10319
      3853 10350
TIME...MOT...LOC 0044Z 224DEG 16KT 3863 10318

$$


BAKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:10 PM MDT, 2 hours 37 minutes earlier.

Area forecast discussion, May 18, 3:10 PM MDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
310 PM MDT WED MAY 18 2011

.SHORT TERM...FORECAST GENERALLY ON TRACK AS UPPER LOW BOTTOMS OUT
OVER SOUTHERN UTAH THIS EVENING...THEN LIFTS NORTHWARD. CONVECTION
IS TIED TO COOLING ALOFT...WITH A CAP OVER THE COOL LOW LEVEL AIR ON
THE PLAINS. EVERYTHING SHIFTING SLOWLY EAST AND FOR THE NEXT SEVERAL
HOURS EXPECT THE CURRENT LINE OF CONVECTION SHIFTING EAST WILL
DOMINATE...JUST ENOUGH CAPE FOR MARGINAL HAIL...SHARP LOW LEVEL
TURNING FOR A TORNADO THREAT...AND TRAINING CELL MOTIONS FOR A MINOR
FLOODING THREAT AS WELL. SEVERE THREAT SHOULD DECREASE AS THE STORMS
MOVE INTO POTENTIALLY COOLER AIR...THOUGH THE SOUTH END COULD
CONTINUE TO BE ACTIVE ON DOWN INTERSTATE 70 THROUGH THE EVENING.
LATER THIS EVENING THERE WILL BE A PERIOD OF DEEPER UPSLOPE COMBINED
WITH STRONGER LIFT WHICH SHOULD BE THE MAIN HEAVY RAINFALL
THREAT...THIS SHOULD BE BEST NORTH OF DENVER...THEN THIS ZONE WILL
SHIFT NORTHWARD AS THE UPSLOPE GETS SHALLOWER LATER TONIGHT.

THE MAIN CHANGE I MADE WAS TO ISSUE A WINTER WEATHER ADVISORY FOR
THE FOOTHILLS ABOVE 7500 FEET. THE COOLING ALOFT MOVED OVER THE
FOOTHILLS THIS MORNING...SO WE ALREADY HAVE SNOW FALLING...AND THERE
SHOULD BE A PERIOD OF SUSTAINED MODERATE TO HEAVY SNOW THIS EVENING.

FOR THURSDAY THE LOW WILL BE LIFTING NORTHWARD...IT LOOKS ABOUT 3
HOURS SLOWER THAN EARLIER FORECASTS WHICH WILL PROLONG THE STEADY
RAIN IN THE NORTHEAST PART OF OUR AREA. STILL EXPECTING A SHIFT TO
NW LOW LEVEL FLOW SPREADING OFF THE MOUNTAINS WITH ONLY LIGHT
SHOWERS IN THE AFTERNOON...AND GOING TO NNW WRAPAROUND PRECIPITATION
IN THE MOUNTAINS.

.LONG TERM...THE MAIN UPPER LEVEL LOW WILL LINGER OVER WY THU NIGHT
INTO FRI WITH QG ASCENT FOCUSED OVER THE NRN MTNS NORTH OF I-70.
CROSS-SECTIONS SHOW 700 MB FLOW WILL BE WSW THRU FRI AFTN WITH QUITE
A BIT OF MOISTURE IN THE MTNS WITH LAPSE RATES AROUND 7 C/KM.  THUS
SHOULD SEE A CONTINUATION OF SNOW SHOWER ACTIVITY WITH BEST CHC OF
ACCUMULATING SNOWS OVER ZNS 31 AND 33.  AT LOWER ELEVATIONS SHOWER
ACTIVITY SHOULD GRADUALLY END THU EVENING BY MIDNIGHT.  ON FRI A
SECONDARY DISTURBANCE MAY ROTATE AROUND THE UPPER LOW AND COMBINED
WITH DECENT LAPSE RATES COULD HELP PRODUCE SCT SHOWERS AND A FEW
TSTMS OVER THE PLAINS FM MID AFTN INTO THE EARLY EVENING HOURS.
HIGHS ON FRI WILL MODERATE SOME OVER NERN CO WITH READINGS MAINLY IN
THE LOWER TO MID 60S.

FOR FRI NIGHT INTO SAT THE MAIN UPPER LEVEL LOW WILL BEGIN TO LIFT
NE INTO THE DAKOTAS WITH NWLY FLOW ALOFT ACROSS NRN CO.
CROSS-SECTIONS SHOW THE 700 MB FLOW WILL BECOME MORE WNW FRI NIGHT
INTO SAT WITH STILL QUITE A BIT OF MOISTURE THRU SAT MORNING WITH
LAPSE RATES IN THE 6-7 C/KM RANGE.  THUS COULD ACTUALLY SEE A BETTER
CHC OF ACCUMULATING SNOWS IN THE NRN MTNS FM FRI NIGHT INTO SAT
MORNING DUE TO BETTER OROGRAPHICS.  OVER NERN CO THE LOW LEVEL FLOW
WILL BE WNW ON SAT.  SFC BASED CAPES OVER NERN CO WILL BE PRETTY
MARGINAL HOWEVER WITH LINGERING MID LVL MOISTURE STILL COULD SEE A
SLIGHT CHC OF AFTN/EARLY EVENING CONVECTION SO WILL LEAVE IN LOW
POPS.  HIGHS ON SAT SHOULD FINALLY WRM BACK TO NR SEASONAL LEVELS
OVER NERN CO.

BY SAT NIGHT INTO SUN A FLAT UPPER LEVEL RIDGE WILL DVLP OVER THE
AREA WITH DRIER CONDITIONS.  HOWEVER ONCE AGAIN WITH SOME MID LVL
MOISTURE MOVING ACROSS COMBINED WITH DECENT LAPSE RATES STILL COULD
SEE A SLIGHT CHC OF AFTN/EARLY EVENING CONVECTION IN THE MTNS AND
OVER THE PLAINS.  HIGHS ON SUN SHOULD CONTINUE TO RISE WITH READINGS
WARMING INTO THE LOWER TO MID 70S ACROSS NERN CO.  FOR MON THE FLOW
ALOFT WILL BECOME MORE SWLY AS A WEAK UPPER LEVEL TROUGH MOVES
TOWARDS THE AREA AS SFC LOW PRESSURE DVLPS FM CNTRL WY INTO THE
CNTRL CO.  LOOKS LIKE DEEPER LOW LEVEL MOISTURE WILL ADVECT INTO
NERN CO IN ESE LOW LVL FLOW.  THUS MAY SEE A BETTER CHC OF TSTMS MON
AFTN INTO MON EVENING OVER NERN CO AS WEAK UPPER LEVEL TROUGH MOVES
ACROSS WITH THE POTENTIAL FOR SOME SVR STORMS.  IN THE MTNS WILL
KEEP A CHC OF SHOWERS AND A FEW TSTMS AS WELL.  HIGHS ON MON LOOK
SIMILAR TO SUN BASED ON LATEST 850-700 MB TEMPS.

FOR TUE AND WED THE LONGER RANGE MODELS HAVE VARYING SOLUTIONS WITH
RESPECT TO ANOTHER UPPER LEVEL TROUGH AFFECTING THE RGN. THE GFS HAS
BEEN FLIP FLOPPING BACK IN FORTH BETWEEN RUNS WITH HAVING A DECENT
CLOSED UPPER LVL LOW MOVING ACROSS COLORADO FM TUE INTO WED TO
HAVING A MORE DIFFUSE PROGRESSIVE OPEN WAVE TROUGH.  MEANWHILE THE
GEM IS A DAY SLOWER WITH THIS TROUGH AND REALLY DOES NOT HAVING IT
MOVING ACROSS UNTIL WED OR THU. THE ECMWF HAS BEEN WAFFLING AS WELL
BETWEEN A MORE DEFINED CLOSED SYSTEM AND A WEAKER DISORGANIZED UPPER
LEVEL TROUGH MOVING ACROSS ON TUE.  AT THIS POINT WILL JUST KEEP CHC
POPS IN THE FCST FOR TUE UNTIL IT BECOMES MORE CLEAR HOW THIS NEXT
TROUGH WILL EVOLVE SINCE ITS NEARLY A WEEK AWAY.

&&

.HYDROLOGY...SHOWERS WILL CONTINUE THROUGH THE LATE AFTERNOON. STILL
EXPECTING A PERIOD OF STEADIER RAIN THIS EVENING. FOR THE FOURMILE
BURN AREA...MAIN THREAT OF FLASH FLOODING WOULD BE FROM A STRONG
THUNDERSTORM DURING THE LATE AFTERNOON HOURS...THE THREAT OF THIS
MAY BE DIMINISHING A BIT AS THE STRONGEST STORMS HAVE SHIFTED
EAST...BUT THERE IS STILL A THREAT. POTENTIAL IS FOR UP TO .75 INCH
OF RAIN IN AN HOUR. OTHER THAN THE THUNDERSTORM THREAT...RAINFALL
RATES OF .1 TO .2 INCH PER HOUR CAN BE EXPECTED MUCH OF THIS
EVENING...THEN LIGHTER RAIN INTO THURSDAY. STORM TOTAL RAINFALL WILL
LIKELY BE AROUND AN INCH AND MAY BE HIGHER...SO THE BIGGEST THREAT
IS FOR DEBRIS FLOWS AND ROCKSLIDES AND THAT THREAT WILL CONTINUE
THROUGH THIS RAIN EVENT.

ON THE PLAINS THERE IS A SMALL POTENTIAL FOR FLOODING DUE TO
TRAINING OF THUNDERSTORMS CELLS...UP TO 2 INCHES IN A COUPLE OF
HOURS. MOST AREAS WILL HAVE LIGHTER RAINFALL RATES...THOUGH TOTAL
RAIN AMOUNTS WILL BE 1 TO 2 INCHES ACROSS THE NORTHERN PART OF THE
AREA.

&&

.AVIATION...RAIN WILL CONTINUE WITH IFR CONDITIONS PREVAILING LATER
THIS EVENING AND PERIODS OF LIFR CEILINGS THROUGH TONIGHT. MAIN
THUNDERSTORM THREAT WILL BE OUT OF DENVER BY 00Z...THOUGH THERE IS
STILL A CHANCE OF THUNDER THIS EVENING. STRONG EAST WINDS WILL
GRADUALLY RELAX THIS EVENING.

CEILINGS WILL GRADUALLY LIFT ON THURSDAY AND SHOWERS WILL DIMINISH
BUT INSTRUMENT APPROACHES TO KDEN WILL LIKELY STILL BE NEEDED
THROUGH THE DAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOURMILE...
  CRYSTAL...AND RESERVOIR ROAD BURN AREAS IN THE NORTHERN FRONT
  RANGE FOOTHILLS FROM NOON MDT TODAY UNTIL MIDNIGHT MDT TONIGHT...
  ZONE 35.
WINTER STORM WARNING NORTHERN FRONT RANGE MOUNTAINS 6 PM MDT TODAY
  UNTIL 6 PM MDT THURSDAY...ZONE 31.
WINTER WEATHER ADVISORY MOUNTAINS OF SUMMIT COUNTY AND MOUNTAINS OF
  WESTERN GRAND AND JACKSON COUNTIES 6 PM MDT TODAY UNTIL 6 PM MDT
  THURSDAY...ZONES 33 AND 34.
WINTER WEATHER ADVISORY FOR THE FOOTHILLS ABOVE 7500 FEET THROUGH
  6 AM MDT THURSDAY...ZONES 35 AND 36.

&&

GIMMESTAD/RPK
Hazardous weather outlook, May 18, 11:02 AM MDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1102 AM MDT WED MAY 18 2011

COZ030>051-191200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1102 AM MDT WED MAY 18 2011

..FLASH FLOOD WATCH FOR THE FOURMILE...CRYSTAL...AND RESERVOIR ROAD
BURN AREAS IN BOULDER AND LARIMER COUNTIES...
...WINTER STORM WARNING NORTHERN FRONT RANGE MOUNTAINS...
...WINTER WEATHER ADVISORY MOUNTAINS OF SUMMIT...WESTERN GRAND AND
WESTERN JACKSON COUNTIES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STRONG SPRING STORM WILL MOVE FROM UTAH INTO WYOMING AND COLORADO
THROUGH TONIGHT. NORTHERN COLORADO WILL BE UNDER A FAVORED LIFT AREA
WITH INCREASING MOISTURE AND UPSLOPE WINDS...ESPECIALLY NEAR THE
WYOMING BORDER. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON...WITH STEADIER RAIN THIS EVENING ESPECIALLY IN AREAS
NORTH OF INTERSTATE 70. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE...
MAINLY ALONG AND SOUTH OF INTERSTATE 70. THE MAIN THREAT WILL BE
HAIL UP TO ONE INCH IN DIAMETER...THOUGH DAMAGING WINDS AND AN
ISOLATED TORNADO ARE POSSIBLE.

THE MOIST AND UNSTABLE ATMOSPHERE WILL CREATE A THREAT OF HEAVY
RAINFALL OVER THE FOOTHILLS WHICH CAUSES A CONCERN FOR FLASH
FLOODING OVER THE BURN AREAS. SOME OF THE THUNDERSTORMS COULD
PRODUCE UP TO THREE QUARTERS OF AN INCH OF RAIN IN AN HOUR...AND
TRAINING OF STORM CELLS ALONG THE FOOTHILLS COULD PRODUCE UP TO 2
INCHES OF RAIN OVER SEVERAL HOURS. THE SNOW LEVEL WILL BE BETWEEN 7
AND 8 THOUSAND FEET...WITH ACCUMULATIONS OF 4 TO 10 INCHES ABOVE
9000 FEET. THE HIGHEST AMOUNTS WILL BE FOUND ALONG EASTERN FACING
SLOPES...ESPECIALLY OVER THE MOUNTAINS OF LARIMER AND BOULDER
COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE STRONG SPRING STORM SYSTEM WILL GRADUALLY MOVE NORTH OF THE AREA
THURSDAY INTO FRIDAY.  THIS WILL BRING A DECREASE IN SHOWERS AND
THUNDERSTORMS TO THE PLAINS AND FOOTHILLS.  HOWEVER...IN THE
MOUNTAINS...SNOW SHOWERS WILL CONTINUE WITH ADDITIONAL SNOW
ACCUMULATION EXPECTED ALL THE WAY THROUGH FRIDAY NIGHT. THE HEAVIEST
SNOW IS EXPECTED TO TAPER OFF THURSDAY AFTERNOON.

SOMEWHAT DRIER AND WARMER CONDITIONS WILL DEVELOP BY THIS WEEKEND
WITH ONLY A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS
THROUGH MONDAY.  ANOTHER STORM SYSTEM MAY AFFECT THE REGION BY NEXT
TUESDAY OR WEDNESDAY WITH AN INCREASING CHANCE FOR SHOWERS
AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION FOR RAINFALL AMOUNTS WILL BE NEEDED IN THE
FOURMILE BURN AREA BY NOON TODAY. IN OTHER AREAS SPOTTERS ARE
REQUESTED TO REPORT IN ACCORDANCE WITH GUIDELINES.

GIMMESTAD/RPK

In the hours before

Local storm report, May 18, 1:51 PM MDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
151 PM MDT WED MAY 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             THORNTON                39.89N 104.96W
05/18/2011  M0.75 INCH       ADAMS              CO   TRAINED SPOTTER

            HAIL COVERED THE GROUND TO A DEPTH OF ONE AND HALF INCHES

0140 PM     HAIL             NORTHGLENN              39.91N 104.98W
05/18/2011  M0.25 INCH       ADAMS              CO   TRAINED SPOTTER

            HAIL TO A DEPTH OF THREE INCHES COVERED THE GROUND IN THE
            NORTHGLENN THORNTON AREA 104TH ST AND THORNTON PARKWAY

0122 PM     HAIL             2 S THORNTON            39.86N 104.96W
05/18/2011  M1.75 INCH       ADAMS              CO   TRAINED SPOTTER

&&

JK
Local storm report, May 18, 2:55 PM MDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
255 PM MDT WED MAY 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             COMMERCE CITY           39.81N 104.92W
05/18/2011  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

0225 PM     HAIL             COMMERCE CITY           39.81N 104.92W
05/18/2011  M0.75 INCH       ADAMS              CO   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL WITH MODERATE TO HEAVY RAINFALL.

0149 PM     HAIL             THORNTON                39.89N 104.96W
05/18/2011  M0.75 INCH       ADAMS              CO   TRAINED SPOTTER

            HAIL COVERED THE GROUND TO A DEPTH OF ONE AND HALF INCHES

0140 PM     HAIL             NORTHGLENN              39.91N 104.98W
05/18/2011  M0.25 INCH       ADAMS              CO   TRAINED SPOTTER

            HAIL TO A DEPTH OF THREE INCHES COVERED THE GROUND IN THE
            NORTHGLENN THORNTON AREA 104TH ST AND THORNTON PARKWAY

0123 PM     HAIL             NORTHGLENN              39.91N 104.98W
05/18/2011  E1.00 INCH       ADAMS              CO   PUBLIC

            ONE BROKEN WINDOW IN NEIGHBORHOOD.

0122 PM     HAIL             2 S THORNTON            39.86N 104.96W
05/18/2011  M1.75 INCH       ADAMS              CO   TRAINED SPOTTER

0115 PM     HAIL             2 SSE FEDERAL HEIGHTS   39.84N 105.00W
05/18/2011  E1.25 INCH       ADAMS              CO   TRAINED SPOTTER

            HAIL 1 INCH UP TO 1.25 INCHES WITH HEAVY RAIN.

&&

JK
Local storm report, May 18, 3:04 PM MDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
304 PM MDT WED MAY 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             COMMERCE CITY           39.81N 104.92W
05/18/2011  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

0225 PM     HAIL             COMMERCE CITY           39.81N 104.92W
05/18/2011  M0.75 INCH       ADAMS              CO   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL WITH MODERATE TO HEAVY RAINFALL.

0149 PM     HAIL             THORNTON                39.89N 104.96W
05/18/2011  M0.75 INCH       ADAMS              CO   TRAINED SPOTTER

            HAIL COVERED THE GROUND TO A DEPTH OF ONE AND HALF INCHES

0140 PM     HAIL             NORTHGLENN              39.91N 104.98W
05/18/2011  M0.25 INCH       ADAMS              CO   TRAINED SPOTTER

            HAIL TO A DEPTH OF THREE INCHES COVERED THE GROUND IN THE
            NORTHGLENN THORNTON AREA 104TH ST AND THORNTON PARKWAY

0123 PM     HAIL             NORTHGLENN              39.91N 104.98W
05/18/2011  E1.00 INCH       ADAMS              CO   PUBLIC

            ONE BROKEN WINDOW IN NEIGHBORHOOD.

0122 PM     HAIL             2 S THORNTON            39.86N 104.96W
05/18/2011  M1.75 INCH       ADAMS              CO   TRAINED SPOTTER

0115 PM     HAIL             2 SSE FEDERAL HEIGHTS   39.84N 105.00W
05/18/2011  E1.25 INCH       ADAMS              CO   TRAINED SPOTTER

            HAIL 1 INCH UP TO 1.25 INCHES WITH HEAVY RAIN.

&&

BENTON
Local storm report, May 18, 4:43 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
443 PM MDT WED MAY 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HEAVY RAIN       6 NE NORTHGLENN         39.97N 104.90W
05/18/2011  M1.49 INCH       ADAMS              CO   TRAINED SPOTTER

            RAIN PERIOD 130PM-240PM. RAIN MIXED WITH PEA SIZE HAIL 2
            INCHES DEEP.

0323 PM     HEAVY RAIN       WHEAT RIDGE             39.77N 105.10W
05/18/2011  M1.54 INCH       JEFFERSON          CO   TRAINED SPOTTER

            1.18 INCH IN ONE HOUR WITH THUNDERSTORM ALSO WITH PEA TO
            MARBLE SIZE HAIL. PERIOD OF RAIN 1210-310PM.

0230 PM     HAIL             COMMERCE CITY           39.81N 104.92W
05/18/2011  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

0225 PM     HAIL             COMMERCE CITY           39.81N 104.92W
05/18/2011  M0.75 INCH       ADAMS              CO   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL WITH MODERATE TO HEAVY RAINFALL.

0149 PM     HAIL             THORNTON                39.89N 104.96W
05/18/2011  M0.75 INCH       ADAMS              CO   TRAINED SPOTTER

            HAIL COVERED THE GROUND TO A DEPTH OF ONE AND HALF INCHES

0140 PM     HAIL             NORTHGLENN              39.91N 104.98W
05/18/2011  M0.25 INCH       ADAMS              CO   TRAINED SPOTTER

            HAIL TO A DEPTH OF THREE INCHES COVERED THE GROUND IN THE
            NORTHGLENN THORNTON AREA 104TH ST AND THORNTON PARKWAY

0123 PM     HAIL             NORTHGLENN              39.91N 104.98W
05/18/2011  E1.00 INCH       ADAMS              CO   PUBLIC

            ONE BROKEN WINDOW IN NEIGHBORHOOD.

0122 PM     HAIL             2 S THORNTON            39.86N 104.96W
05/18/2011  M1.75 INCH       ADAMS              CO   TRAINED SPOTTER

0115 PM     HAIL             2 SSE FEDERAL HEIGHTS   39.84N 105.00W
05/18/2011  E1.25 INCH       ADAMS              CO   TRAINED SPOTTER

            HAIL 1 INCH UP TO 1.25 INCHES WITH HEAVY RAIN.

&&

BENTON
Local storm report, May 18, 4:45 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
445 PM MDT WED MAY 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HEAVY RAIN       6 NE NORTHGLENN         39.97N 104.90W
05/18/2011  M1.49 INCH       ADAMS              CO   TRAINED SPOTTER

            RAIN PERIOD 130PM-240PM. RAIN MIXED WITH PEA SIZE HAIL 2
            INCHES DEEP.

0323 PM     HEAVY RAIN       WHEAT RIDGE             39.77N 105.10W
05/18/2011  M1.54 INCH       JEFFERSON          CO   TRAINED SPOTTER

            1.18 INCH IN ONE HOUR WITH THUNDERSTORM ALSO WITH PEA TO
            MARBLE SIZE HAIL. PERIOD OF RAIN 1210-310PM.

0230 PM     HAIL             COMMERCE CITY           39.81N 104.92W
05/18/2011  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

0225 PM     HAIL             COMMERCE CITY           39.81N 104.92W
05/18/2011  M0.75 INCH       ADAMS              CO   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL WITH MODERATE TO HEAVY RAINFALL.

0149 PM     HAIL             THORNTON                39.89N 104.96W
05/18/2011  M0.75 INCH       ADAMS              CO   TRAINED SPOTTER

            HAIL COVERED THE GROUND TO A DEPTH OF ONE AND HALF INCHES

0140 PM     HAIL             NORTHGLENN              39.91N 104.98W
05/18/2011  M0.25 INCH       ADAMS              CO   TRAINED SPOTTER

            HAIL TO A DEPTH OF THREE INCHES COVERED THE GROUND IN THE
            NORTHGLENN THORNTON AREA 104TH ST AND THORNTON PARKWAY

0123 PM     HAIL             NORTHGLENN              39.91N 104.98W
05/18/2011  E1.00 INCH       ADAMS              CO   PUBLIC

            ONE BROKEN WINDOW IN NEIGHBORHOOD.

0122 PM     HAIL             2 S THORNTON            39.86N 104.96W
05/18/2011  M1.75 INCH       ADAMS              CO   TRAINED SPOTTER

0115 PM     HAIL             2 SSE FEDERAL HEIGHTS   39.84N 105.00W
05/18/2011  M1.25 INCH       ADAMS              CO   TRAINED SPOTTER

            HAIL 1 INCH UP TO 1.25 INCHES WITH HEAVY RAIN.

&&

BENTON
Local storm report, May 18, 4:59 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
459 PM MDT WED MAY 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HEAVY RAIN       6 NE NORTHGLENN         39.97N 104.90W
05/18/2011  M1.49 INCH       ADAMS              CO   TRAINED SPOTTER

            RAIN PERIOD 130PM-240PM. RAIN MIXED WITH PEA SIZE HAIL 2
            INCHES DEEP.

0337 PM     HAIL             1 SW BRIGHTON           39.97N 104.81W
05/18/2011  M1.50 INCH       ADAMS              CO   TRAINED SPOTTER

            1 INCH TO 1.5 INCH DIAMETER HAIL AT TOWER ROAD AND 104TH
            AVE.

0323 PM     HEAVY RAIN       WHEAT RIDGE             39.77N 105.10W
05/18/2011  M1.54 INCH       JEFFERSON          CO   TRAINED SPOTTER

            1.18 INCH IN ONE HOUR WITH THUNDERSTORM ALSO WITH PEA TO
            MARBLE SIZE HAIL. PERIOD OF RAIN 1210-310PM.

0230 PM     HAIL             COMMERCE CITY           39.81N 104.92W
05/18/2011  M1.00 INCH       ADAMS              CO   TRAINED SPOTTER

0225 PM     HAIL             COMMERCE CITY           39.81N 104.92W
05/18/2011  M0.75 INCH       ADAMS              CO   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL WITH MODERATE TO HEAVY RAINFALL.

0149 PM     HAIL             THORNTON                39.89N 104.96W
05/18/2011  M0.75 INCH       ADAMS              CO   TRAINED SPOTTER

            HAIL COVERED THE GROUND TO A DEPTH OF ONE AND HALF INCHES

0140 PM     HAIL             NORTHGLENN              39.91N 104.98W
05/18/2011  M0.25 INCH       ADAMS              CO   TRAINED SPOTTER

            HAIL TO A DEPTH OF THREE INCHES COVERED THE GROUND IN THE
            NORTHGLENN THORNTON AREA 104TH ST AND THORNTON PARKWAY

0123 PM     HAIL             NORTHGLENN              39.91N 104.98W
05/18/2011  E1.00 INCH       ADAMS              CO   PUBLIC

            ONE BROKEN WINDOW IN NEIGHBORHOOD.

0122 PM     HAIL             2 S THORNTON            39.86N 104.96W
05/18/2011  M1.75 INCH       ADAMS              CO   TRAINED SPOTTER

0115 PM     HAIL             2 SSE FEDERAL HEIGHTS   39.84N 105.00W
05/18/2011  M1.25 INCH       ADAMS              CO   TRAINED SPOTTER

            HAIL 1 INCH UP TO 1.25 INCHES WITH HEAVY RAIN.

&&

BENTON

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 6:11 PM MDTTornado WarningBOUWashington34 min
May 17, 6:13 PM MDTTornado WarningBOUWashington15 min
May 17, 6:26 PM MDTTornado WarningBOUWashington34 min
May 17, 6:32 PM MDTSevere Thunderstorm WarningBOULogan, Washington43 min
May 17, 6:59 PM MDTTornado WarningBOUWashington31 min
May 18, 4:10 AM MDTFlash Flood WatchBOUBoulder, Larimer16 hr
May 18, 4:43 AM MDTWinter Storm WarningBOUBoulder, Grand, Jackson, Larimer24 hr
May 18, 4:43 AM MDTWinter Weather AdvisoryBOUBoulder, Clear Creek, Douglas, Gilpin, Grand, Jackson and 4 more24 hr
May 18, 1:13 PM MDTTornado WarningBOUAdams, Broomfield31 min
May 18, 2:16 PM MDTAreal Flood AdvisoryBOUAdams, Broomfield119 min
May 18, 2:29 PM MDTTornado WarningBOUAdams14 min
May 18, 2:38 PM MDTSevere Thunderstorm WarningBOUAdams, Broomfield, Weld19 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.